Alert archive / Indiana / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 21, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jan 12, 2023, 5:42 AM EST for 4 counties in Indiana; Meade County, Kentucky. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2023, 5:42 AM EST (10:42 UTC)
- Expired
- Jan 12, 2023, 6:02 AM EST
- In force
- 20 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, IN, Floyd County, IN, Harrison County, IN, Washington County, IN, Meade County, KY
The radar
The Louisville radar (KLVX), 47 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
690
WUUS53 KLMK 121042
SVRLMK
INC025-043-061-175-KYC163-121115-
/O.NEW.KLMK.SV.W.0021.230112T1042Z-230112T1115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
542 AM EST Thu Jan 12 2023
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Northern Harrison County in south central Indiana...
Eastern Crawford County in south central Indiana...
Northwestern Floyd County in south central Indiana...
South central Washington County in south central Indiana...
North central Meade County in central Kentucky...
* Until 615 AM EST.
* At 542 AM EST, a severe thunderstorm was located near Carefree
Town, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Carefree Town around 545 AM EST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3857 8608 3844 8599 3841 8600 3841 8597
3830 8590 3809 8632 3823 8649
TIME...MOT...LOC 1042Z 230DEG 53KT 3822 8646
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BJS2 follow-up statements
296
WWUS53 KLMK 121058
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
558 AM EST Thu Jan 12 2023
KYC163-121108-
/O.CAN.KLMK.SV.W.0021.000000T0000Z-230112T1115Z/
Meade KY-
558 AM EST Thu Jan 12 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MEADE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 PM EST for
south central Indiana.
LAT...LON 3857 8608 3844 8599 3841 8600 3841 8597
3830 8590 3820 8610 3835 8632
TIME...MOT...LOC 1058Z 230DEG 53KT 3838 8622
$$
INC025-043-061-175-121115-
/O.CON.KLMK.SV.W.0021.000000T0000Z-230112T1115Z/
Harrison IN-Crawford IN-Floyd IN-Washington IN-
558 AM EST Thu Jan 12 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EST
FOR NORTHERN HARRISON...EASTERN CRAWFORD...NORTHWESTERN FLOYD AND
SOUTH CENTRAL WASHINGTON COUNTIES...
At 558 AM EST, a severe thunderstorm was located 11 miles northeast
of Carefree Town, moving northeast at 60 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
northern Harrison, eastern Crawford, northwestern Floyd and south
central Washington Counties, including the following locations...
Crandall, Byrneville, Shorts Corner, Martinsburg, Bradford,
Greenville, Fairdale, Palmyra, Hancock Chapel and New Salisbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3857 8608 3844 8599 3841 8600 3841 8597
3830 8590 3820 8610 3835 8632
TIME...MOT...LOC 1058Z 230DEG 53KT 3838 8622
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
ALL648
WWUS53 KLMK 121102
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
602 AM EST Thu Jan 12 2023
INC025-043-061-175-121112-
/O.CAN.KLMK.SV.W.0021.000000T0000Z-230112T1115Z/
Harrison IN-Crawford IN-Floyd IN-Washington IN-
602 AM EST Thu Jan 12 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARRISON...EASTERN
CRAWFORD...NORTHWESTERN FLOYD AND SOUTH CENTRAL WASHINGTON COUNTIES
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 PM EST for
south central Indiana.
LAT...LON 3857 8608 3844 8599 3841 8600 3841 8597
3830 8590 3820 8610 3835 8632
TIME...MOT...LOC 1101Z 230DEG 53KT 3842 8616
$$
ALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 3:00 AM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Jan 12, 3:00 AM EST, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Louisville KY 300 AM EST Thu Jan 12 2023 .Short Term...(Today and tonight) Issued at 255 AM EST Thu Jan 12 2023 ...Strong to Severe Storms possible Today... ********************************************************************* Key Messages: - Several waves of showers with embedded strong-to-severe thunderstorms are expected between now and mid-afternoon today. Damaging winds are the main severe threat, with severe hail (>1") and an isolated tornado possible. - Total rainfall between now and tonight will range from 0.5-1.5" on average, with isolated 2"+ amounts possible where training of heavy showers/storms occurs. - Temperatures drop Thursday night with lingering moisture expected to produce a few snow showers by sunrise Friday. ********************************************************************* Discussion: Conditions are mild, but quiet across central KY and southern IN at this hour, though this is expected to change as a cluster of showers and thunderstorms presently near the confluence of the MS and OH rivers moves into our vicinity over the next several hours. These showers and storms are associated with a developing sfc low near the MO/AR border which will track northeastward into the Ohio Valley during the day on Thursday. Ahead of the sfc low, a low-level jet and associated 850- and 925-mb theta-E plumes will surge northward into the area, preconditioning the atmosphere with additional moisture and instability. A corridor of PWAT values in excess of 1" and MUCAPE of 500-1000+ J/kg will stream across the area between now and sunrise, gradually weakening in magnitude as it moves east of the I-65 corridor. This should give sufficient fuel to ongoing convection, with additional new convection also possible along the leading edge of this moisture/instability surge. With the initial wave of storms over the next several hours, the near-sfc layer should be stable, with recent AMDAR soundings from SDF showing much of the current instability coming from above an elevated mixed layer at around 800 mb. This would allow for severe hail to be the main threat with any storms, especially given model soundings showing 0 to -20 deg C layer lapse rates on the order of 8 deg C/km. After sunrise today, persistent low-level warm/moisture advection will try to erode the near-sfc stable layer away, especially across southern KY. There appears to be a window on current hi-res guidance between 14-18Z where 500-1000 J/kg SBCAPE could be realized for areas along and south of I-64, with sufficient shear and helicity (50+ kt. effective bulk shear and 150-200 m2/s2 effective SRH) and favorable low-level hodographs for an isolated tornado or two. This will be a narrow window, as the sfc pressure trough will quickly be veering winds around to W/NW, eliminating the necessary low-level helicity for tornadogenesis. Once sufficient low-level veering occurs, the severe threat should transition to exclusively damaging straight-line winds, which will also be the predominant severe threat over the course of this entire event. The severe threat will end from NW to SE as colder NW winds rush in behind the sfc cold front. The "all clear" should occur shortly after lunch for areas north of the Parkways, with a lingering low-end severe threat until just before sunset. In total, rainfall amounts will range from a half an inch to an inch and a half on average. However, if any cells/line of storms arrange themselves parallel to the low-level jet axis, isolated swaths of 2" or higher are possible due to training. While isolated flooding issues cannot be ruled out, expect area basins to be able to handle this amount of rainfall. After sunset tonight, temperatures will fall steadily through the 40s and into the 30s across the area. Residual low-level moisture and steep low-level lapse rates will contribute to the advent of a few rain (and eventually snow) showers, also aided by a fetch off of Lake Michigan. Hi-resolution data suggests that narrow bands of moderate precipitation are possible, especially toward sunrise Friday. However, confidence in placement of any heavier bands is very low at this time, so will just blanket the region in a 20-30 PoP for rain/snow showers leading into the extended forecast period. && .Long Term...(Friday through Wednesday) Issued at 250 AM EST Thu Jan 12 2023 Key Messages: - Lingering snow showers through Friday, lasting into Friday night - High pressure and pleasant weather this weekend - Another low pressure system will impact the area on Monday- Tuesday and bring showers and storms along the cold front Friday - Friday Night... Look for a pretty raw day on Friday as gusty NW winds (25 to 30 mph) and a lingering stratus deck help to keep temps near steady in the low to mid 30s. With the aid of the winds, wind chills will be in the 20s. There has been a pretty consistent signal for lingering low moisture in the 1000-800 mb layer, with some aid from a favorable and persistent fetch off Lake Michigan to keep the moisture supply going. Given pretty steep low level lapse rates, and the saturation up to around -10C through Friday, we'll see scattered snow showers through the day, with perhaps a few "lake enhanced" (from a moisture perspective) bands that have been showing up consistently on the higher res data. Any of those more pronounced and persistent bands would have some slightly deeper moisture that would saturate just a bit deeper into the bottom of the DGZ, which will give some slightly better rates. Still, overall accumulations through the day on Friday will be tough given temps at or just above freezing. It will take pockets of briefly heavier rates and/or a few more persistent bands aided by the moisture fetch. Will continue to call for a dusting possible in spots through the day, but could see some locally higher amounts in our far eastern CWA where you start to get some better upslope enhancement. As we move into Friday evening and overnight, better chances for some light accums should occur as temps fall into the 20s. The same setup persists, but this will be mainly east of I-65 by this time as we start to dry out west of I-65. Where snow showers linger, could pick up an additional dusting to half an inch of snowfall, especially toward the I-75 corridor. Overall, think there is a chance of a dusting to a half an inch storm total for most east of the I-65 corridor. However, there is enough of a signal in the higher res data to expect up to an inch somewhere in a narrow swath or two between the I-65 and I-75 corridors where that lake enhanced fetches set up and persist Friday/Friday night. Will have this reflected in our Prob Snow graphics with an increase in probs for 1". Saturday - Sunday Night... Surface high pressure and progressive, but amplified, upper ridging will dominate the region through the weekend. This will lead to mostly clear and dry weather with temperatures also recovering quickly. After Saturday highs a degree or two on either side of 40, Sunday highs climb back to the upper 40s and low 50s. Saturday night will still be cold with lows well into the 20s for most, however will already see milder lows for Sunday night as steady S winds and increasing sky cover keep things milder. Monday - Wednesday... Still looking pretty good for widespread rainfall to overtake the region through the day on Monday, ahead of a shortwave and the associated surface low moving into the mid Mississippi River Valley and upper Midwest. Perhaps we could see a few rumbles of thunder, but this looks to be largely a rain event. Not concerned about any stronger storm threat either given that dew points look to remain in the 40s. Already have categorical pops going for Monday, and expect a good .5" to .75" for much of the area if current data holds. We should be drying out from west to east by Tuesday morning with high pressure and unremarkable zonal flow aloft briefly taking hold into Wednesday. The next system could arrive by later Wednesday into Thursday, and looking at the pattern, this could be the next one to watch for a potential strong or severe storm threat. Mild conditions in the 50s and low 60s persist at least through mid to late week ahead of that next system. && .Aviation...(06Z TAF Issuance) Issued at 1240 AM EST Thu Jan 12 2023 Impacts: MVFR/IFR ceilings, showers and storms Thursday morning (with visibility reductions), wind shift from S/SE to NW Discussion: An area of low pressure will move across the Ohio Valley early Thursday morning, with a cold front swinging through the region by Thursday afternoon. Low-level moisture will help to drop ceilings to MVFR levels by sunrise Thursday, with lower ceilings and visibilities (down to IFR levels) possible as a wave of showers and thunderstorms moves across the area between 09Z and 13Z. Computer guidance suggests that subsequent waves of thunderstorms are possible later in the morning and early afternoon Thursday, particularly at LEX and BWG, but have largely withheld mention due to low confidence in timing. There is higher confidence in cold frontal passage between 15-20Z, which will cause winds to veer around from S/SE to NW. Gusts as high as 25-30 kt are possible during the afternoon and evening hours Thursday before a gradual easing of winds happens well after sunset. Toward the end of the current forecast period, some light snow showers are possible, first at HNB and BWG before working eastward to SDF. Because of current low confidence in timing/magnitude of snow showers, have refrained from mention in this forecast. Confidence: Medium-Low in ceilings, Medium in first round of TS (low in subsequent rounds), Medium-High in winds, Medium-Low in visibilities (especially in TS). && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...CSG Long Term...BJS Aviation...CSG
Hazardous weather outlook, Jan 12, 4:18 AM EST, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 418 AM EST Thu Jan 12 2023 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-130930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 418 AM EST Thu Jan 12 2023 /318 AM CST Thu Jan 12 2023/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Multiple rounds of showers and thunderstorms will move across the area this morning and into the early afternoon hours. A few of the storms may become strong-to-severe, with damaging wind gusts being the main severe threat. Isolated large hail is also possible, and one or two brief tornadoes cannot be ruled out, though the overall threat is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. GENERAL STORM MOTION OF THE DAY: Storms will move from southwest to northeast at 40 to 50 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CSG/BJS
In the hours before
Special weather statement, Jan 12, 4:42 AM EST, 1 hour before
Special Weather Statement National Weather Service Louisville KY 442 AM EST Thu Jan 12 2023 INZ076-083-084-089-121015- Crawford IN-Orange IN-Perry IN-Dubois IN- 442 AM EST Thu Jan 12 2023 ...A strong thunderstorm will impact portions of southeastern Dubois, northwestern Crawford, north central Perry and Orange Counties through 515 AM EST/415 AM CST/... At 442 AM EST/342 AM CST/, Doppler radar was tracking a strong thunderstorm 12 miles southeast of Jasper, moving northeast at 50 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Paoli. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3820 8671 3828 8686 3867 8650 3852 8631 TIME...MOT...LOC 0942Z 220DEG 50KT 3826 8676 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH BJS
Local storm report, Jan 12, 4:48 AM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
448 AM EST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 AM HAIL IRELAND 38.42N 87.00W
01/12/2023 E1.00 INCH DUBOIS IN TRAINED SPOTTER
QUARTER-SIZE HAIL REPORTED IN IRELAND IN
NORTHWEST DUBOIS COUNTY.
&&
CSGSpecial weather statement, Jan 12, 4:58 AM EST, 44 minutes before
Special Weather Statement
National Weather Service Louisville KY
458 AM EST Thu Jan 12 2023
INZ076-077-083-084-089-121045-
Crawford IN-Orange IN-Washington IN-Perry IN-Dubois IN-
458 AM EST Thu Jan 12 2023
...A strong thunderstorm will impact portions of Dubois, northern
Crawford, northwestern Perry, Orange and southwestern Washington
Counties through 545 AM EST/445 AM CST/...
At 457 AM EST/357 AM CST/, Doppler radar was tracking a strong
thunderstorm near Santa Claus, moving northeast at 55 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
English and Paoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3837 8707 3850 8696 3849 8696 3851 8693
3850 8688 3853 8683 3853 8668 3869 8668
3869 8664 3846 8616 3842 8622 3842 8626
3841 8626 3840 8625 3807 8677 3810 8677
3812 8681 3812 8680 3821 8679 3820 8707
TIME...MOT...LOC 0957Z 225DEG 54KT 3810 8700
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BJSSpecial weather statement, Jan 12, 5:10 AM EST, 32 minutes before
Special Weather Statement
National Weather Service Louisville KY
510 AM EST Thu Jan 12 2023
INZ076-077-084-090>092-121100-
Crawford IN-Orange IN-Washington IN-Floyd IN-Clark IN-Harrison IN-
510 AM EST Thu Jan 12 2023
...Strong thunderstorms will impact portions of northwestern
Harrison, western Clark, northeastern Crawford, northwestern Floyd,
Orange and Washington Counties through 600 AM EST...
At 509 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Paoli to 9 miles northwest of
Corydon. Movement was northeast at 50 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3876 8603 3877 8602 3875 8598 3876 8594
3875 8590 3858 8588 3824 8614 3853 8668
3869 8668 3869 8631 3873 8631 3874 8629
3876 8628 3878 8620 3876 8614 3878 8609
TIME...MOT...LOC 1009Z 202DEG 44KT 3857 8663 3834 8619
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
ALLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 4:25 AM EST | Severe Thunderstorm Warning | LMK | Dubois | 35 min |
| Jan 12, 4:42 AM EST | Special Weather Statement | LMK | Orange | 33 min |
| Jan 12, 4:58 AM EST | Special Weather Statement | LMK | Crawford, Dubois, Orange | 47 min |
| Jan 12, 5:01 AM EST | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Perry | 29 min |
| Jan 12, 5:10 AM EST | Special Weather Statement | LMK | Orange, Washington | 50 min |
| Jan 12, 5:17 AM EST | Severe Thunderstorm Warning | LMK | Crawford, Perry | 28 min |
| Jan 12, 5:21 AM EST | Severe Thunderstorm Warning | LMK | Clark, Floyd, Jefferson, Scott | 24 min |
| Jan 12, 5:26 AM EST | Severe Thunderstorm Warning | LMK | Clark, Jefferson, Scott, Washington | 21 min |
| Jan 12, 5:29 AM EST | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Perry, Washington | 31 min |
| Jan 12, 5:44 AM EST | Severe Thunderstorm Warning | LMK | Clark, Jefferson, Scott | 31 min |
| Jan 12, 5:56 AM EST | Severe Thunderstorm Warning | LMK | Perry | 34 min |
| Jan 12, 6:32 AM EST | Special Weather Statement | LMK | Crawford, Perry | 43 min |
| Jan 12, 7:00 AM EST | Severe Thunderstorm Warning | LMK | Floyd, Harrison | 30 min |
| Jan 12, 7:03 AM EST | Areal Flood Advisory | LMK | Clark, Crawford, Floyd, Harrison, Perry, Washington | 3 hr |
| Jan 12, 7:31 AM EST | Special Weather Statement | LMK | Clark, Floyd | 29 min |
| Jan 12, 8:00 AM EST | Special Weather Statement | LMK | Jefferson | 30 min |
| Jan 12, 8:15 AM EST | Areal Flood Advisory | LMK | Clark, Floyd, Harrison, Jefferson, Scott, Washington | 3 hr |
| Jan 12, 5:39 AM EST | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 36 min |
| Jan 12, 6:44 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 31 min |
| Jan 12, 6:56 AM EST | Special Weather Statement | LMK | Meade | 34 min |
| Jan 12, 7:05 AM EST | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Ohio | 25 min |
| Jan 12, 7:13 AM EST | Special Weather Statement | LMK | Butler | 32 min |
| Jan 12, 7:17 AM EST | Special Weather Statement | LMK | Bullitt | 28 min |
| Jan 12, 7:19 AM EST | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 26 min |
| Jan 12, 7:28 AM EST | Special Weather Statement | LMK | Grayson, Hardin | 32 min |
| Jan 12, 7:34 AM EST | Special Weather Statement | LMK | Meade | 26 min |
| Jan 12, 7:38 AM EST | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Warren | 37 min |
| Jan 12, 7:47 AM EST | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Larue, Nelson | 28 min |
| Jan 12, 7:48 AM EST | Special Weather Statement | LMK | Jefferson, Oldham | 27 min |
| Jan 12, 7:57 AM EST | Special Weather Statement | LMK | Shelby, Spencer | 33 min |
| Jan 12, 8:08 AM EST | Severe Thunderstorm Warning | LMK | Hardin, Larue, Marion, Nelson, Washington | 37 min |
| Jan 12, 8:09 AM EST | Special Weather Statement | LMK | Green, Hart | 36 min |
| Jan 12, 8:14 AM EST | Tornado Warning | LMK | Larue, Marion, Nelson, Washington | 31 min |
| Jan 12, 8:28 AM EST | Tornado Warning | LMK | Anderson, Nelson, Spencer, Washington | 22 min |
| Jan 12, 8:41 AM EST | Severe Thunderstorm Warning | LMK | Boyle, Marion, Mercer, Washington | 34 min |
| Jan 12, 8:42 AM EST | Severe Thunderstorm Warning | LMK | Adair, Boyle, Casey, Green, Hart, Larue and 3 more | 33 min |
| Jan 12, 8:48 AM EST | Tornado Warning | LMK | Boyle, Garrard, Jessamine, Mercer, Washington, Woodford | 27 min |
| Jan 12, 8:51 AM EST | Special Weather Statement | LMK | Franklin, Scott | 39 min |
| Jan 12, 9:03 AM EST | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Franklin, Jessamine, Mercer, Scott and 3 more | 27 min |
| Jan 12, 9:09 AM EST | Severe Thunderstorm Warning | LMK | Boyle, Clark, Fayette, Garrard, Jessamine, Lincoln and 3 more | 36 min |
| Jan 12, 9:12 AM EST | Special Weather Statement | LMK | Casey, Lincoln | 33 min |
| Jan 12, 9:14 AM EST | Tornado Warning | LMK | Boyle, Clark, Fayette, Garrard, Jessamine, Madison and 2 more | 31 min |
| Jan 12, 9:26 AM EST | Severe Thunderstorm Warning | LMK | Bourbon, Fayette, Franklin, Harrison, Nicholas, Scott and 1 more | 34 min |
| Jan 12, 9:27 AM EST | Special Weather Statement | LMK | Harrison | 33 min |
| Jan 12, 9:42 AM EST | Areal Flood Advisory | LMK | Barren, Butler, Edmonson, Grayson, Logan, Simpson and 1 more | 3 hr |
| Jan 12, 9:42 AM EST | Tornado Warning | LMK | Clark, Madison | 12 min |
| Jan 12, 9:54 AM EST | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 23 min |
| Jan 12, 9:58 AM EST | Special Weather Statement | LMK | Butler, Edmonson, Grayson | 32 min |
| Jan 12, 10:27 AM EST | Areal Flood Advisory | LMK | Adair, Barren, Boyle, Casey, Clark, Edmonson and 15 more | 4 hr |
| Jan 12, 10:28 AM EST | Severe Thunderstorm Warning | LMK | Edmonson, Grayson, Hardin, Hart, Larue | 32 min |
| Jan 12, 10:51 AM EST | Special Weather Statement | LMK | Green, Hart, Larue | 24 min |
| Jan 12, 11:13 AM EST | Special Weather Statement | LMK | Boyle, Casey, Green, Jessamine, Lincoln, Marion and 2 more | 32 min |
| Jan 12, 11:24 AM EST | Special Weather Statement | LMK | Barren, Warren | 36 min |
| Jan 12, 11:35 AM EST | Flash Flood Warning | LMK | Marion, Taylor, Washington | 3 hr |
| Jan 12, 11:42 AM EST | Special Weather Statement | LMK | Adair, Boyle, Casey, Garrard, Jessamine, Lincoln and 2 more | 33 min |
| Jan 12, 12:10 PM EST | Special Weather Statement | LMK | Clark, Madison | 35 min |
| Jan 12, 12:18 PM EST | Special Weather Statement | LMK | Adair, Casey, Metcalfe, Russell | 42 min |
| Jan 12, 12:46 PM EST | Special Weather Statement | LMK | Allen | 14 min |
| Jan 12, 2:20 PM EST | Special Weather Statement | LMK | Monroe | 25 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2023Severe Thunderstorm Warnings in Kentucky, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.